Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 14, 2005, 3:19 AM MST for 7 counties in Nebraska. It took effect at Dec 14, 2005, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 3:19 AM MST (10:19 UTC)
- In effect from
- Dec 14, 2005, 5:00 AM MST
- Expired
- Dec 14, 2005, 4:33 PM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 141019 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 319 AM MST WED DEC 14 2005 ...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY... .STRONG SURFACE LOW PRESSURE ACROSS THE NORTHERN PLAINS STATES WILL PRODUCE VERY WINDY CONDITIONS ACROSS WESTERN NEBRASKA TODAY. NEZ001>003-019>021-054-055-141800- /O.NEW.KCYS.WI.Y.0011.051214T1200Z-051215T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 319 AM MST WED DEC 14 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ RUBIN
2 follow-up statements
000 WWUS75 KCYS 141734 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MST WED DEC 14 2005 ...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY... .STRONG SURFACE LOW PRESSURE ACROSS THE NORTHERN PLAINS STATES WILL PRODUCE WINDY CONDITIONS ACROSS WESTERN NEBRASKA TODAY. NEZ001>003-019>021-054-055-150000- /O.CON.KCYS.WI.Y.0011.000000T0000Z-051215T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1034 AM MST WED DEC 14 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED THROUGH THIS AFTERNOON. THE WINDS SHOULD EASE SOMEWHAT TOWARD SUNSET. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$
000 WWUS75 KCYS 142333 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 433 PM MST WED DEC 14 2005 NEZ001>003-019>021-054-055-150045- /O.CAN.KCYS.WI.Y.0011.000000T0000Z-051215T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 433 PM MST WED DEC 14 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS ARE GRADUALLY DIMINISHING OVER THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON THOUGH A FEW GUSTS NEAR 40 MPH ARE STILL POSSIBLE INTO THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:44 AM MST, 35 minutes earlier.
Area forecast discussion, Dec 14, 2:44 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
244 AM MST WED DEC 14 2005
.SHORT TERM...TODAY THRU THU NIGHT. TODAY...RAW CHILLY DAY ON TAP AS
DEEP UPPER LOW SPINS ACROSS THE NRN PLAINS. PRIMARY CHALLENGE WILL
BE WINDS. SURFACE AND LOW LEVEL PRESSURE GRADIENTS SUFFICIENT FOR
WIND ADVISORY CRITERIA WINDS ACROSS THE WRN NEB PNHDL. BRISK WINDS
AND COLD TEMPERATURES ELSEWHERE WILL PRODUCE A RAW DAY.
TONIGHT...ENOUGH LOW/MID LEVEL MOISTURE FOR SOME MOUNTAIN SNOW
SHOWERS AND ALSO ACROSS OUR NORTHEAST ZONES IN CYCLONIC FLOW ALOFT.
THU...DRIER DAY DUE TO LESS LOW/MID LEVEL MOISTURE AND LIMITED
DYNAMICS. LITTLE WARMER PER THICKNESS TRENDS. ANOTHER WIND ADVISORY
MAY BE NEEDED FOR THE WRN NEB PNHDL PER LOW LEVEL GRADIENTS. THU
NIGHT...COLDER NIGHT DUE TO LESS LOW LEVEL MIXING.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...ANOTHER COLD FRONT SLIDES
THROUGH THE FORECAST AREA ON FRIDAY LEADING THE WAY FOR A CHILLY
AIR MASS THAT WILL CALL THE AREA HOME THROUGH MONDAY. NOT MUCH IN
THE WAY OF DYNAMICS TO GENERATE A LOT OF SNOW...BUT THERE IS
ENOUGH MOISTURE ESPECIALLY CLOSER TO THE COLORADO BORDER TO EXPECT
THE OCCASIONAL LIGHT SNOW SHOWER DURING THIS PERIOD. DOWNSLOPE
PRESSURE GRADIENTS SET UP ON TUESDAY AND INDICATIONS ARE THAT THE
PERSISTENT RIDGE ALONG THE WEST COAST WILL FLOP DOWN ON TOP OF THE
REGION TUESDAY. THIS SHOULD PROVIDE A NICE BREAK FROM THE WINTRY
CONDITIONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 5 PM WEDNESDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...RUBIN
LONG TERM....POMEROYHazardous weather outlook, Dec 13, 2:14 PM MST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MST TUE DEC 13 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-142115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 214 PM MST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH ON WEDNESDAY WITH GUSTS BETWEEN 40 AND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-062-064>066-142115- SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE- 214 PM MST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL BE OVER AND TO THE WEST OF THE LARAMIE RANGE TONIGHT. TOTAL SNOWFALL OVER THE LARAMIE RANGE WILL BE 1 TO 3 INCHES BY LATE TONIGHT WITH UP TO AN INCH IN THE LOWER ELEVATIONS. WEST WINDS WILL BE BETWEEN 15 AND 30 MPH AND WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT. TRAVEL MAY BECOME HAZARDOUS OVER THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ063-142115- SNOWY RANGE- 214 PM MST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE OVER THE SNOWY RANGE THROUGH TONIGHT. A TOTAL OF 4 TO 7 INCHES OF NEW SNOW WILL FALL TONIGHT. ALONG WITH THE SNOW WILL BE WEST WINDS GUSTING TO 40 MPH IN OPEN AREAS WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR THE SNOWY RANGE. TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS AND POOR VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.